Overdoses in Yakima Linked to Deadly Drug

Yakima Police Department
News Release

Subject: Fentanyl
Contact: Public Information Officer Mike Bastinelli – 509-424-0068 (cell)
509-576-6549 (office)
Yakima Valley Memorial Hospital Communications Specialist Rebecca Teagarden – 509-577-5051

Joint News Release Date: Friday, May 6th, 2016

Overdoses in Yakima Linked to Deadly Drug

In Yakima this week there have been several drug overdoses resulting in grave injuries, and the Yakima Police Department is investigating a potential link to the drug Fentanyl. Fentanyl is a potent drug that has reportedly been seen in increasing numbers in several of the larger cities in the Pacific Northwest, but a case involving Fentanyl in Yakima had not occurred, until now.

Fentanyl is an extremely dangerous drug when not used or handled correctly. Dr. Marty Brueggemann, Chief Medical Officer and emergency medical doctor at Yakima Valley Memorial Hospital, warns citizens to, “…not take any pill unless it is prescribed by a doctor and purchased through a pharmacy.”

All of the people who have overdosed on Fentanyl in Yakima recently purchased the drugs off the street. “At this point we’re trying to sort through what we’re dealing with,” said Brueggeman. “People are taking drugs and the effect is not what was expected, so we believe that there is something really dangerous out there.”

In one case the victim believed she was taking Percocet, but lab test determined it was Fentanyl. In other cases the victims took what they believed was Xanax, but it has not yet been determined what they actually ingested.

The Yakima Police Department and Yakima Valley Memorial Hospital warn citizens to not take any pill that was purchased off the street.

Leave a Reply

Your email address will not be published. Required fields are marked *